Alert archive / Utah / Wind Advisories in 2010
Wind Advisory 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 26, 2010, 3:19 PM MDT. It took effect at May 27, 2010, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2010, 3:19 PM MDT (21:19 UTC)
- In effect from
- May 27, 2010, 12:00 PM MDT
- Expired
- May 27, 2010, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
837 WWUS75 KSLC 262119 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 319 PM MDT WED MAY 26 2010 UTZ003-005-015-016-270530- /O.NEW.KSLC.WI.Y.0012.100527T1800Z-100528T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 319 PM MDT WED MAY 26 2010 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY. * AFFECTED AREA: THIS ADVISORY COVERS THE WEST DESERTS OF UTAH FROM ABOUT I-80 SOUTH TO NEAR CEDAR CITY AND INCLUDES THE TOOELE VALLEY. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED IN THE ADVISORY AREA. * TIMING: WINDS WILL DEVELOP AROUND MIDDAY THURSDAY AND CONTINUE INTO THURSDAY EVENING THEN DIMINISH. * IMPACTS: WIND SENSITIVE OPERATIONS WILL BE AFFECTED. MOTORISTS ESPECIALLY IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. WINDS WILL IMPACT TRAVEL ALONG I-80 WEST OF SALT LAKE CITY AND ALONG I-15 IN MILLARD...BEAVER AND IRON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING DUST. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
833 WWUS75 KSLC 270313 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 913 PM MDT WED MAY 26 2010 UTZ003-005-015-016-271200- /O.CON.KSLC.WI.Y.0012.100527T1800Z-100528T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 913 PM MDT WED MAY 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY. * AFFECTED AREA: THIS ADVISORY COVERS THE WEST DESERTS OF UTAH FROM ABOUT I-80 SOUTH TO NEAR CEDAR CITY AND INCLUDES THE TOOELE VALLEY. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED IN THE ADVISORY AREA. * TIMING: WINDS WILL DEVELOP AROUND MIDDAY THURSDAY AND CONTINUE INTO THURSDAY EVENING BEFORE DIMINISHING. * IMPACTS: WIND SENSITIVE OPERATIONS WILL BE AFFECTED. MOTORISTS ESPECIALLY IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. WINDS WILL IMPACT TRAVEL ALONG I-80 WEST OF SALT LAKE CITY AND ALONG I-15 IN MILLARD...BEAVER AND IRON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING DUST. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
155 WWUS75 KSLC 270856 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 256 AM MDT THU MAY 27 2010 UTZ019>021-271800- /O.EXA.KSLC.WI.Y.0012.100527T1800Z-100528T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE... BULLFROG 256 AM MDT THU MAY 27 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA: UTAHS DIXIE...SOUTH CENTRAL UTAH AND THE GLEN CANYON RECREATION AREA...INCLUDING ST GEORGE...ZION NATIONAL PARK...KANAB...ESCALANTE...BULLFROG AND LAKE POWELL. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED IN THE ADVISORY AREA. * TIMING: WINDS WILL DEVELOP AROUND MIDDAY AND CONTINUE INTO THE EVENING BEFORE DIMINISHING. * IMPACTS: WIND SENSITIVE OPERATIONS WILL LIKELY BE AFFECTED. MOTORISTS ESPECIALLY IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. WINDS WILL IMPACT TRAVEL ALONG INTERSTATE 15 NORTH OF ST GEORGE AND ALONG INTERSTATE 70. STRONG WIND GUSTS WILL CREATE UNSAFE BOATING CONDITIONS ACROSS LAKE POWELL. SMALL CRAFT SHOULD NOT BE OPERATED UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING DUST. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ UTZ003-005-015-016-271800- /O.CON.KSLC.WI.Y.0012.100527T1800Z-100528T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 256 AM MDT THU MAY 27 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT ALONG AND SOUTH OF INTERSTATE 80...WEST CENTRAL AND SOUTHWEST UTAH. THIS INCLUDES THE CITIES OF SALT LAKE CITY...TOOELE...DELTA...FILLMORE...BEAVER...CEDAR CITY AND MILFORD. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED IN THE ADVISORY AREA. * TIMING: WINDS WILL DEVELOP AROUND MIDDAY AND CONTINUE INTO THE EVENING BEFORE DIMINISHING. * IMPACTS: WIND SENSITIVE OPERATIONS WILL LIKELY BE AFFECTED. MOTORISTS ESPECIALLY IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. WINDS WILL IMPACT TRAVEL ALONG I-80 WEST OF SALT LAKE CITY AND ALONG I-15 IN MILLARD...BEAVER AND IRON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING DUST. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
569 WWUS75 KSLC 271533 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 933 AM MDT THU MAY 27 2010 UTZ003-005-015-016-019>021-272345- /O.CON.KSLC.WI.Y.0012.100527T1800Z-100528T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE...KANAB...ESCALANTE...BULLFROG 933 AM MDT THU MAY 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: UTAHS DIXIE...SOUTH CENTRAL UTAH AND THE GLEN CANYON RECREATION AREA...INCLUDING ST GEORGE...ZION NATIONAL PARK...KANAB...ESCALANTE...BULLFROG AND LAKE POWELL. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED IN THE ADVISORY AREA. * TIMING: WINDS WILL DEVELOP AROUND MIDDAY AND CONTINUE INTO THE EVENING BEFORE DIMINISHING. * IMPACTS: HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION ALONG EAST- WEST ROUTES INCLUDING INTERSTATE 80 BETWEEN SALT LAKE AND WENDOVER AND US ROUTE 6 BETWEEN INTERSTATE 15 AND THE NEVADA BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING DUST. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON LAKE POWELL. THESE WINDS WILL CREATE CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
390 WWUS75 KSLC 272150 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 350 PM MDT THU MAY 27 2010 UTZ019>021-280600- /O.NEW.KSLC.WI.Y.0013.100528T1700Z-100529T0300Z/ /O.CON.KSLC.WI.Y.0012.000000T0000Z-100528T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE... BULLFROG 350 PM MDT THU MAY 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: UTAHS DIXIE...SOUTH CENTRAL UTAH AND THE GLEN CANYON RECREATION AREA...INCLUDING ST GEORGE...ZION NATIONAL PARK...KANAB...ESCALANTE...BULLFROG AND LAKE POWELL. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED IN THE ADVISORY AREA. * TIMING: WINDS WILL DROP OFF THIS EVENING AND REDEVELOP LATE FRIDAY MORNING. WINDS WILL CONTINUE INTO FRIDAY EVENING BEFORE DIMINISHING. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHEN TRAVELING ALONG EAST-WEST ROUTES INCLUDING ROUTE 89 BETWEEN KANAB AND LAKE POWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING DUST. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON LAKE POWELL. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ UTZ016-280600- /O.NEW.KSLC.WI.Y.0013.100528T1700Z-100529T0000Z/ /O.CON.KSLC.WI.Y.0012.000000T0000Z-100528T0300Z/ SOUTHWEST UTAH- INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD 350 PM MDT THU MAY 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: SOUTHWEST UTAH...INCLUDING THE CITIES OF...BEAVER...CEDAR CITY AND MILFORD. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED IN THE ADVISORY AREA. * TIMING: WINDS WILL DROP OFF THIS EVENING AND REDEVELOP LATE FRIDAY MORNING. WINDS WILL SUBSIDE AROUND 6 PM FRIDAY. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHEN TRAVELING ALONG EAST-WEST ROUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING DUST. && $$ UTZ013-280600- /O.NEW.KSLC.WI.Y.0013.100528T1700Z-100529T0300Z/ SAN RAFAEL SWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE 350 PM MDT THU MAY 27 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. * AFFECTED AREA: THE SAN RAFAEL SWELL...INCLUDING THE CITIES OF GREEN RIVER AND HANKSVILLE. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED IN THE ADVISORY AREA. * TIMING: WINDS WILL DROP OFF THIS EVENING AND REDEVELOP LATE FRIDAY MORNING. WINDS WILL CONTINUE INTO FRIDAY EVENING BEFORE DIMINISHING. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHEN TRAVELING ALONG EAST-WEST ROUTES INCLUDING INTERSTATE 70 AND ROUTE 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING DUST. && $$ UTZ003-005-015-280300- /O.CON.KSLC.WI.Y.0012.000000T0000Z-100528T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE 350 PM MDT THU MAY 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT AND MOUNTAINS AND WEST CENTRAL UTAH...INCLUDING THE CITIES OF SALT LAKE CITY...TOOELE...WENDOVER...SNOWVILLE...DELTA AND FILLMORE. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED IN THE ADVISORY AREA. * TIMING: WINDS WILL DROP OFF THIS EVENING AROUND 9 PM. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION ALONG EAST-WEST ROUTES INCLUDING INTERSTATE 80 BETWEEN SALT LAKE AND WENDOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING DUST. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
790 WWUS75 KSLC 280310 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 910 PM MDT THU MAY 27 2010 UTZ019>021-281115- /O.EXP.KSLC.WI.Y.0012.000000T0000Z-100528T0300Z/ /O.CON.KSLC.WI.Y.0013.100528T1700Z-100529T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE... BULLFROG 910 PM MDT THU MAY 27 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THIS EVENING IS NO LONGER IN EFFECT. A NEW WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. * AFFECTED AREA: UTAHS DIXIE...SOUTH CENTRAL UTAH AND THE GLEN CANYON RECREATION AREA...INCLUDING ST GEORGE...ZION NATIONAL PARK...KANAB...ESCALANTE...BULLFROG AND LAKE POWELL. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 55 MPH ARE EXPECTED IN THE ADVISORY AREA LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * TIMING: THE STRONG SOUTHERLY WINDS FROM THIS AFTERNOON HAVE DROPPED OFF CONSIDERABLY THIS EVENING. STRONG SOUTHERLY WINDS WILL DEVELOP AGAIN FRIDAY MORNING...AND CONTINUE THROUGH MID- EVENING FRIDAY. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHEN TRAVELING ALONG EAST-WEST ROUTES INCLUDING ROUTE 89 BETWEEN KANAB AND LAKE POWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING DUST. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON LAKE POWELL. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE SUBSTANTIAL WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ UTZ016-281115- /O.EXP.KSLC.WI.Y.0012.000000T0000Z-100528T0300Z/ /O.CON.KSLC.WI.Y.0013.100528T1700Z-100529T0000Z/ SOUTHWEST UTAH- INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD 910 PM MDT THU MAY 27 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT FRIDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THIS ENDING IS NO LONGER IN EFFECT. A NEW WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT FRIDAY. * AFFECTED AREA: SOUTHWEST UTAH...INCLUDING THE CITIES OF... BEAVER...CEDAR CITY AND MILFORD. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED IN THE ADVISORY AREA LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * TIMING: THE STRONG SOUTHERLY WINDS FROM THIS AFTERNOON HAVE DROPPED OFF CONSIDERABLY THIS EVENING. THESE WINDS WILL DEVELOP AGAIN FRIDAY MORNING...AND BECOME STRONG FOR LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. WINDS WILL SUBSIDE EARLY FRIDAY EVENING. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHEN TRAVELING ALONG EAST-WEST ROUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING DUST. && $$ UTZ003-005-015-280415- /O.EXP.KSLC.WI.Y.0012.000000T0000Z-100528T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE 910 PM MDT THU MAY 27 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS FROM THIS AFTERNOON HAVE DECREASED ALONG THE WASATCH FRONT THIS EVENING. GUSTY WINDS WILL EXIST ACROSS THE GREAT SALT LAKE DESERT AND TOOELE VALLEYS...BUT THESE WINDS WILL REMAIN BELOW ADVISORY CRITERIA AND CONTINUE TO DECREASE THIS EVENING. GUSTY SOUTHERLY WINDS WILL DEVELOP AGAIN FRIDAY MORNING...THEN SHIFT TO THE WEST AND DECREASE BEHIND A FRONT FRIDAY AFTERNOON. $$ UTZ013-281115- /O.CON.KSLC.WI.Y.0013.100528T1700Z-100529T0300Z/ SAN RAFAEL SWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE 910 PM MDT THU MAY 27 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. * AFFECTED AREA: THE SAN RAFAEL SWELL...INCLUDING THE CITIES OF GREEN RIVER AND HANKSVILLE. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 55 MPH ARE EXPECTED IN THE ADVISORY AREA. * TIMING: WINDS WILL DROP OFF THIS EVENING AND REDEVELOP LATE FRIDAY MORNING. WINDS WILL CONTINUE INTO FRIDAY EVENING BEFORE DIMINISHING. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHEN TRAVELING ALONG EAST-WEST ROUTES INCLUDING INTERSTATE 70 AND ROUTE 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT AND FOR REDUCED VISIBILITIES IN BLOWING DUST. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 26, 10:09 AM MDT, 5 hours 10 minutes earlier.
Area forecast discussion, May 26, 10:09 AM MDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1009 AM MDT WED MAY 26 2010 .SYNOPSIS...A WARM SOUTHERLY FLOW WILL PERSIST ACROSS UTAH THROUGH FRIDAY. A COLD FRONT WILL CROSS THE AREA FRIDAY NIGHT AND SATURDAY. HIGH PRESSURE WILL RETURN ON SUNDAY. && .DISCUSSION...LEAD SHORT WAVE ROTATING OUT OF THE LARGE ERN PAC LOW IS LIFTING NORTH INTO THE PACNW STATES THIS MORNING. THIS FEATURE HAS SEND CONSIDERABLE MID/HIGH LEVEL MOISTURE INTO UT AND THIS SHOULD LIFT OUT FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON. RADAR DEPICTS SOME VIRGA FROM THIS AND THERE IS A SMALL CHANCE THAT SOME LIGHT PRECIP COULD ACTUALLY REACH THE GROUND ACROSS THE NORTHWEST AND THE NRN MTNS THIS AFTERNOON. GOING LOW POPS FOR THIS AREA TODAY APPEAR ON TRACK BUT THEY MAY NEED TO BE RAISED FOR THE MIDNIGHT TO NOON TIME FRAME. THIS WAVE LIFTS PAST BY MIDDAY THU AS THE MAIN UPPER LOW BEGINS TO MOVE ASHORE BUT ITS SURFACE FRONTAL BOUNDARY MAY ALSO PUSH AS FAR EAST AS SLC. THE APPROACH OF THE MAIN UPPER LOW WILL BRING INCREASING WINDS TO THE CWA BUT THE THREAT OF CONVECTION APPEARS LIMITED. WINDS APPEAR STRONG ENOUGH FOR WIND HIGHLIGHTS FOR THE SOUTHWESTERN CWA FOR TOMORROW AFTN. AS THE MAIN UPPER LOW MOVES INTO THE GREAT BASIN ON FRI THE STRONGEST WINDS WILL SHIFT TO SERN UT AND THE THREAT OF CONVECTION INCREASES ACROSS THE NORTH AS THE SURFACE FRONT PUSHES BACK INTO THE NORTHWEST. EXPECT PRECIP TO BECOME WIDESPREAD ACROSS THE NORTH FRI NIGHT INTO SAT AS THE UPPER LOW OPENS UP AND CROSSES NRN UT AND PLAN ON RAISING POPS SIGNIFICANTLY FOR NORTHERN UT THROUGH THIS PERIOD. THE LOW PROGRESSES ON EAST SAT NIGHT WITH SHORT WAVE RIDGING BRINGING A STABLE AIRMASS FOR DRIER AND WARMER CONDITIONS. NO UPDATES PLANNED THIS MORNING. && .AVIATION...THE WIND SWITCH TO NORTHWEST WILL BE LATE TODAY...BETWEEN 00-02Z. THERE IS A 40 PERCENT CHANCE THAT THIS WILL NOT OCCUR AND WINDS WILL REMAIN SOUTHERLY THROUGH THE TAF PERIOD. VFR CONDITIONS...BUT WITH THICK HIGH LEVEL CLOUDS ARE EXPECTED. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 26, 6:56 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 656 AM MDT WED MAY 26 2010 UTZ001>016-019>021-517-518-WYZ021-271200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 656 AM MDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG THE NEVADA BORDER. THIS ACTIVITY MAY SPREAD EAST TOWARD THE CACHE VALLEY AND NORTHERN WASATCH FRONT TONIGHT. MEANWHILE...SOUTHERLY WINDS WILL BEGIN TO BECOME GUSTY THIS AFTERNOON...ESPECIALLY ACROSS WESTERN UTAH. THESE WINDS WILL COMBINE WITH LOW RH VALUES TO CONTRIBUTE TO CRITICAL FIRE WEATHER CONDITIONS ACROSS FAR SOUTHERN UTAH THIS AFTERNOON. HOWEVER...FUELS ARE NOT CRITICAL AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG SOUTHERLY WINDS ARE FORECAST TO DEVELOP THURSDAY AND FRIDAY AHEAD OF THE NEXT STORM SYSTEM THAT WILL MOVE THROUGH THE AREA ON SATURDAY...POTENTIALLY IMPACTING WIND SENSITIVE OPERATIONS. THESE WINDS WILL COMBINE WITH LOW RH VALUES TO CONTRIBUTE TO CRITICAL FIRE WEATHER CONDITIONS ACROSS FAR SOUTHERN AND SOUTHEAST UTAH THURSDAY AND FRIDAY. HOWEVER...FUELS ARE NOT CRITICAL AT THIS TIME. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING THROUGH SATURDAY. THE SPRING RUNOFF IS UNDERWAY. RIVERS AND STREAMS ARE RUNNING COLD AND FAST...AND THESE WATERS POSE AN EXTRA DANGER TO CHILDREN AND PETS. EXERCISE CAUTION NEAR ANY OF THESE WATERWAYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.